Advertisement

Automorphism groups of countable structures and groups of measurable functions

  • Aleksandra Kwiatkowska
  • Maciej MalickiEmail author
Article
  • 10 Downloads

Abstract

Let G be a topological group and let μ be the Lebesgue measure on the interval[ 0, 1].We letL0(G) be the topological group of all μ-equivalence classes of μ-measurable functions defined on [0, 1] with values in G, taken with the pointwise multiplication and the topology of convergence in measure. We show that for a Polish group G, if L0(G) has ample generics, then G has ample generics, thus the converse to a result of Kaïchouh and Le Maître.

We further study topological similarity classes and conjugacy classes for many groups Aut(M) and L0(Aut(M)), where M is a countable structure. We make a connection between the structure of groups generated by tuples, the Hrushovski property, and the structure of their topological similarity classes. In particular, we prove the trichotomy that for every tuple \(\bar f\) of Aut(M), where M is a countable structure such that algebraic closures of finite sets are finite, either the countable group \(\langle \bar f \rangle\) is precompact, or it is discrete, or the similarity class of \(\bar f\) is meager, in particular the conjugacy class of \(\bar f\) is meager. We prove an analogous trichotomy for groups L0(Aut(M)).

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    R. M. Bryant and D. M. Evans, The small index property for free groups and relatively free groups, Journal of the London Mathematical Society 55 (1997), 363–369.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    I. Farah and S. Solecki, Extreme amenability of L0, a Ramsey theorem, and Levy groups, Journal of Functional Analysis 255 (2008), 471–493.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    E. Glasner, On minimal actions of Polish groups, Topology and its Applications 85 (1998), 119–125-.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    S. Hartman and J. Mycielski, On the imbedding of topological groups into connected topological groups, Colloquium Mathemticum 5 (1958), 167–169.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    W. Hodges, Model Theory, Encyclopedia of Mathematics and its Applications, Vol. 42, Cambridge University Press, Cambridge, 1993.Google Scholar
  6. [6]
    W. Hodges, I. Hodkinson, D. Lascar and S. Shelah, The small index property for ω-stable ω-categorical structures and for the random graph, Journal of the London Mathematical Society 48 (1993), 204–218.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    E. Hrushovski, Extending partial isomorphisms of graphs, Combinatorica 12 (1992), 411–416.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    A. Kaïchouh and F. Le Maître, Connected Polish groups with ample generics, Bulletin of the London Mathematical Society 47 (2015), 996–1009.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    A. Kechris, Classical Descriptive Set Theory, Graduate Texts in Mathematics, Vol. 156, Springer-Verlag, New York, 1995.Google Scholar
  10. [10]
    A. Kechris and C. Rosendal, Turbulence, amalgamation, and generic automorphisms of homogeneous structures, Proceedings of the London Mathematical Society 94 (2007), 302–350.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    A. Kwiatkowska, The group of homeomorphisms of the Cantor set has ample generics, Bulletin of the London Mathematical Society 44 (2012), 1132–1146.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    M. Malicki, An example of a non non-archimedean Polish group with ample generics, Proceedings of the American Mathematical Society 144 (2016), 3579–3581.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    M. Malicki, Abelian pro-countable groups and orbit equivalence relations, Fundamenta Mathematicae 233 (2016), 83–99.MathSciNetzbMATHGoogle Scholar
  14. [14]
    V. Pestov, Ramsey–Milman phenomenon, Urysohn metric spaces, and extremely amenable groups, Israel Journal of Mathematics 127 (2002), 317–357.zbMATHGoogle Scholar
  15. [15]
    V. Pestov, Dynamics of Infinite-dimensional Groups, University Lecture Series, Vol. 40, American Mathematical Society, Providence, RI, 2006.Google Scholar
  16. [16]
    V. Pestov and F. M. Schneider, On amenability and groups of measurable maps, Journal of Functional Analysis 273 (2017), 3859–3874.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    C. Rosendal, The generic isometry and measure preserving homeomorphism are conjugate to their powers, Fundamenta Mathematicae 205 (2009), 1–27.MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    M. Sabok, Extreme amenability of abelian L0 groups, Journal of Functional Analysis 263 (2012), 2978–2992.MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    J. H. Schmerl, Generic automorphisms and graph coloring, Discrete Mathematics 291 (2005), 235–242.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    K. Slutsky, Non-genericity phenomenon in some ordered Fraïssé classes, Journal of Symbolic Logic 77 (2012), 987–1010.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    S. Solecki, Unitary representations of the groups of measurable and continuous functions with values in the circle, Journal of Functional Analysis 267 (2014), 3105–3124.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2018

Authors and Affiliations

  1. 1.Institut für Mathematische Logik und GrundlagenforschungUniversität MünsterMünsterGermany
  2. 2.Instytut MatematycznyUniwersytet WrocławskiWrocławPoland
  3. 3.Department of Mathematics and Mathematical EconomicsWarsaw School of EconomicsWarsawPoland

Personalised recommendations